Alert archive / California / Gale Warnings in 2009
Gale Warning 16, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 24, 2009, 3:46 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2009, 3:46 PM PDT (22:46 UTC)
- Expired
- Jun 25, 2009, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
891 WHUS76 KMTR 242246 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 346 PM PDT WED JUN 24 2009 PZZ530-250700- /O.UPG.KMTR.SC.Y.0034.000000T0000Z-090625T0900Z/ /O.NEW.KMTR.GL.W.0016.090624T2246Z-090625T0700Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 346 PM PDT WED JUN 24 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT WILL CONTINUE THROUGH THE EVENING. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. HIGHER THEN NORMAL WIND WAVES WILL ACCOMPANY THE STRONG WINDS...MAINLY FROM THE GOLDEN GATE THROUGH THE CARQUINEZ STRAIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ570-250700- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090626T0400Z/ /O.CON.KMTR.GL.W.0015.090626T0400Z-090626T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 346 PM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 5 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 5 AM PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. GUSTY NORTHWEST WINDS IN THE 15 TO 30 KT RANGE ARE EXPECTED TO PERSIST THROUGH THURSDAY AFTERNOON. BY THURSDAY EVENING FREQUENT GALE FORCE GUSTS TO 35 KT ARE EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-250700- /O.CON.KMTR.SC.Y.0034.090625T2200Z-090626T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 346 PM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 5 AM PDT FRIDAY... NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
927 WHUS76 KMTR 250530 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1030 PM PDT WED JUN 24 2009 PZZ570-251330- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090626T0400Z/ /O.CON.KMTR.GL.W.0015.090626T0400Z-090626T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 1030 PM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 5 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 5 AM PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. GUSTY NORTHWEST WINDS IN THE 15 TO 30 KT RANGE ARE EXPECTED TO PERSIST THROUGH THURSDAY AFTERNOON. BY THURSDAY EVENING FREQUENT GALE FORCE GUSTS TO 35 KT ARE EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ530-250700- /O.CON.KMTR.GL.W.0016.000000T0000Z-090625T0700Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 1030 PM PDT WED JUN 24 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT WILL CONTINUE THROUGH THE EVENING. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. HIGHER THEN NORMAL WIND WAVES WILL ACCOMPANY THE STRONG WINDS...MAINLY FROM THE GOLDEN GATE THROUGH THE CARQUINEZ STRAIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-251330- /O.CON.KMTR.SC.Y.0034.090625T2200Z-090626T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 1030 PM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 5 AM PDT FRIDAY... NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 24, 2:57 PM PDT, 49 minutes earlier.
Area forecast discussion, Jun 24, 2:57 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
257 PM PDT WED JUN 24 2009
.DISCUSSION...AS OF 2:55 PM PDT WEDNESDAY...MOSTLY CLEAR SKIES ARE
BEING REPORTED ACROSS THE CWA THIS AFTERNOON WITH THE EXCEPTION OF
AREAS IN THE VICINITY OF SANTA CRUZ...WATSONVILLE AND SALINAS WHICH
ARE REPORTING OVERCAST SKIES. THIS SITUATION IS DUE TO THE SOUTHERLY
FLOW AHEAD OF A LOW PRESSURE SYSTEM SITUATED JUST OFF SHORE WHICH
ADVECTING STRATUS INTO MONTEREY BAY. THIS STRATUS WILL EVENTUALLY
SPIRAL AROUND MONTEREY BAY AND PUSH FURTHER DOWN THE SALINAS VALLEY
LATER THIS EVENING.
THE LATEST MODEL RUNS ARE SHOWING THE LOW PRESSURE SYSTEM...CURRENTLY
CENTERED AT 32 DEGREES NORTH AND 74 DEGREES WEST...MOVING EASTWARD
SLOWLY PASSING SOUTH OF THE CWA TOMORROW AFTERNOON. SOME ELEVATED
INSTABILITY IS EXPECTED IN SOUTHERN MONTEREY COUNTY TOMORROW
AFTERNOON AS THE LOW SLIDES EAST. HOWEVER 1200 UTC NAM12 PROXIMITY
SOUNDINGS ARE SHOWING A LACK OF SIGNIFICANT MOISTURE OVER THE AREA.
THEREFORE...ELEVATED CONVECTION IS NOT EXPECTED OVER THE CWA AS THE
LOW CONTINUES TO SLIDE EAST TOMORROW.
CURRENT MODEL SOLUTIONS INDICATE HIGH PRESSURE BUILDING OVER THE
EASTERN PACIFIC FRIDAY AS THE LOW SLIDES INTO THE GREAT BASIN. THE
1200 UTC NAM12 SHOWS A THERMAL TROUGH BUILDING OVER CALIFORNIA WITH
OFFSHORE WINDS DEVELOPING FRIDAY NIGHT INTO SATURDAY. THIS WILL
RESULT IN LESS STRATUS ALONG THE COAST AND A SIGNIFICANT WARM UP
INLAND FOR THE WEEKEND. IN-FACT...AFTERNOON TEMPERATURES IN THE
VALLEYS OF SOUTHERN MONTEREY COUNTY MAY REACH INTO THE LOWER 100S
SATURDAY AND POSSIBLY SUNDAY.
THE WARM UP WILL BE SHORT LIVED WITH BOTH THE 1200 UTC OPERATIONAL
GFS AND ECMWF SOLUTIONS SHOWING A TROUGH PUSHING INTO THE PACIFIC
NORTHWEST SUNDAY AFTERNOON. THIS WILL FLATTEN THE RIDGE AND INDUCE
ONSHORE FLOW ALONG COASTAL CALIFORNIA. THE ONSHORE FLOW WILL USHER IN
ANOTHER ROUND OF STRATUS AND COOLER TEMPERATURES FOR THE BEGINNING
OF THE WORK WEEK.
&&
.AVIATION...AS OF 10:41 AM WEDNESDAY...SOUTHERLY FLOW HAS KEPT
WIDESPREAD CIGS ALONG THE COAST AND IN MRY BAY...BUT HAS LITTLE
INFLUENCE OVER SF BAY. THERE WAS A BRIEF CIG OVER THE APPROACH...
BUT LATEST SATELLITE SHOWS THAT IT HAS ALL DISSIPATED.
VICINITY OF KSFO...VFR CONDITIONS THIS AFTERNOON WITH LOW CIGS POSS
NEAR THE GAP. WINDS MAY BE A LITTLE GUSTY THIS AFTERNOON AS THE
ONSHORE GRADIENT IS FORECAST TO BE GREATER THAN 3-4MB. FOR
TONIGHT...ONSHORE FLOW REMAINS AND A MORE DEFINED MARINE LAYER WILL
EXIST. ENTRANCE OF STRATUS WILL BE SOMEWHAT DELAYED...BUT MOSTLY
LIKELY FILL IN AFTER 7Z AT 1000-1500 FEET.
KSFO BRIDGE APPROACH...SIMILAR TO SFO...BUT CIGS MAY BE DELAYED
ANOTHER HOUR OR TWO AFTER FILLING OVER THE AIRPORT.
MONTEREY BAY TERMINALS...LOW CIGS REMAIN AOB 1K FT. RECENT TRENDS
SHOW THAT STRATUS IS GRADUALLY CLEARING BACK TO THE COAST. KSNS
WILL LIKELY SCT OUT FIRST FOLLOWED BY KMRY. CONF IS LESS FOR
SUBSTANTIAL CLEARING AT KMRY BUT FOR NOW WILL ALLOW FOR A FEW HOURS
OF SCT CIGS THIS AFTERNOON. EARLY RETURN TONIGHT SHORTLY AFTER 00Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...POINT ARENA TO PIGEON POINT 10-60 NM
SCA...SF BAY
&&
PUBLIC FORECAST: LARRY
AVIATION/MARINE: MM
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:27 AM PDT | Small Craft Advisory | MTR | 11 hr | |
| Jun 24, 2:55 PM PDT | Gale Warning | MTR | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.